Reversible Cortical Blindness after Lung Transplantation

Mark T. Knower, Scott D. Pethke, Vincent G. Valentine

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

Cyclosporine (CYA) is a calcineurin inhibitor widely used in immunosuppressive regimens after organ transplantation. Several neurologic side effects are frequently associated with CYA use; however, reversible cortical blindness is a rare manifestation of CYA toxicity traditionally seen after liver and bone marrow transplantation. This report presents a case of reversible cortical blindness after lung transplantation, then details the risk factors and clinical course of 28 previously well-documented cases of CYA-induced cortical blindness after transplantation. Identification of known risk factors, clinical clues, and typical radiographic findings may aid in the diagnosis of CYA-induced cortical blindness, since reduction in CYA dose or cessation of CYA therapy usually permits resolution of the neurologic effects.

Original languageEnglish (US)
Pages (from-to)606-612
Number of pages7
JournalSouthern Medical Journal
Volume96
Issue number6
DOIs
StatePublished - Jun 2003
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this